Koro and psychosis following steroid abuse

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Steroid use or abuse is asociated with several psychiatric manifestations both in short term and long term. This case report a 24 year old man abusing dexamethasone who developed late onset psychosis and koro. He recovered with cessation of steroid and treatment with olanzapine and lorazepam. This case highlights misconceptions of young persons regarding use of steroids for improving health.

Original languageEnglish
Pages (from-to)49-50
Number of pages2
JournalGerman Journal of Psychiatry
Volume7
Issue number3
Publication statusPublished - 01-09-2004

Fingerprint

Koro
Psychotic Disorders
Steroids
olanzapine
Lorazepam
Withholding Treatment
Dexamethasone
Psychiatry
Health

All Science Journal Classification (ASJC) codes

  • Psychiatry and Mental health

Cite this

@article{18099ad193b14d709f2b6bc661028a79,
title = "Koro and psychosis following steroid abuse",
abstract = "Steroid use or abuse is asociated with several psychiatric manifestations both in short term and long term. This case report a 24 year old man abusing dexamethasone who developed late onset psychosis and koro. He recovered with cessation of steroid and treatment with olanzapine and lorazepam. This case highlights misconceptions of young persons regarding use of steroids for improving health.",
author = "Praharaj, {Samir Kumar}",
year = "2004",
month = "9",
day = "1",
language = "English",
volume = "7",
pages = "49--50",
journal = "German Journal of Psychiatry",
issn = "1433-1055",
publisher = "University of Goettingen",
number = "3",

}

Koro and psychosis following steroid abuse. / Praharaj, Samir Kumar.

In: German Journal of Psychiatry, Vol. 7, No. 3, 01.09.2004, p. 49-50.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Koro and psychosis following steroid abuse

AU - Praharaj, Samir Kumar

PY - 2004/9/1

Y1 - 2004/9/1

N2 - Steroid use or abuse is asociated with several psychiatric manifestations both in short term and long term. This case report a 24 year old man abusing dexamethasone who developed late onset psychosis and koro. He recovered with cessation of steroid and treatment with olanzapine and lorazepam. This case highlights misconceptions of young persons regarding use of steroids for improving health.

AB - Steroid use or abuse is asociated with several psychiatric manifestations both in short term and long term. This case report a 24 year old man abusing dexamethasone who developed late onset psychosis and koro. He recovered with cessation of steroid and treatment with olanzapine and lorazepam. This case highlights misconceptions of young persons regarding use of steroids for improving health.

UR - http://www.scopus.com/inward/record.url?scp=25444453167&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=25444453167&partnerID=8YFLogxK

M3 - Article

VL - 7

SP - 49

EP - 50

JO - German Journal of Psychiatry

JF - German Journal of Psychiatry

SN - 1433-1055

IS - 3

ER -